Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Urinary Disorders

Kidney removal

06/05/2008

Question:

My sister has cancer of the urethra tube and bladder and had a kidney removed in November 2007. She is being treated with chemotherapy. Since the surgery, she has had a constant tight, full feeling in her stomach that appears to be getting worse. She throws up a lot. She had CT scan and they did not find anything. She is miserable. What can this possibly be?

Answer:

If your sister is under 70 years old, she is most likely receiving a drug called Cisplatin. This can cause nausea and vomiting for 5 days after it is given. Your sister most likely has reflux in her stomach and esophagus. A medicine like Prilosec or Nexium can make her feel much better in 1-2 days. Also, salty soups can help a lot. She should stay away from Boost, Ensure, or Instant Breakfast all of which can make her feel much worse. She needs to drink at least 2 quarts of fluid per day. If she does not, she could get constipated which will make the situation much worse. If she is currently constipated, she can take a dulcolax suppository which will help considerably.

For more information:

Go to the Urinary Disorders health topic, where you can:

Response by:

Thomas  Olencki, DO Thomas Olencki, DO
Clinical Professor of Medical Oncology
College of Medicine
The Ohio State University